Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 20, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2019, 8:34 PM EDT for Cumberland County, Franklin County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2019, 8:34 PM EDT (00:34 UTC)
- Expired
- Apr 19, 2019, 9:15 PM EDT
- In force
- 41 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cumberland County, PA, Franklin County, PA
The radar
The State College radar (KCCX), 107 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:51 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 19, 6:51 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service State College PA 651 PM EDT Fri Apr 19 2019 .SYNOPSIS... A slow moving cold front will move through the region later this evening and overnight. Unsettled weather will hang around through the weekend as the associated upper air disturbance crawls eastward. Much of the time from later Sunday into mid week will be dry, but no long term dry spells are seen at this point. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SVR Thunderstorm Watch #93 in effect until 03z for southeast quarter of our area. Convection lifting from northern VA/MD into high shear low CAPE environement over S Central Mtns and Lower Susq River Valley this evening. It won't take much bouyancy to support bowing line segments and isolated tornadoes but the big question is the bouyancy in the relatively stable llvl se flow thus far. Threat will last through the mid evening hours. The threat for locally heavy rain will accompany the convection as PW in excess of 1.5" surge north on the nose of a southerly 35-60kt LLJ, which the ensembles show to be some 3-5 Sigma above normal. Increasingly negative tilted upper trough and strengthening deep layer shear will lead to moderately strong upper diffluence/large scale uvvel. Selective areas of higher CAPE will cause scattered thunderstorms capable of heavy rainfall rates in excess of 2 inches per hour. The window of heaviest rain looks like it will be closing by around midnight with the HRRR taking the deepest convection east of the CWA. Scattered showers will continue into Saturday however. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Dry slot should bring a decrease in shower activity east of the Alleghenies to start the weekend. Despite some clouds, high temps should manage to peak around 70 degrees from the central mountains into the Susquehanna Valley. Cooler temps and most likely area of showers should be across western PA. Saturday looks like the better day for the upcoming holiday weekend. Falling heights and gradually cooling temps aloft associated with slow moving upper level low will spread shower risk to the east across most of central PA on Easter Sunday into Sunday night. Temperatures will trend cooler but max climo departures are only about 5 degrees from mid April averages. && .LONG TERM /MONDAY THROUGH FRIDAY/... Expect improving conditions/dry wx early next week as high pressure moves into the area behind departing upper level low. Look for a nice rebound in temperatures with highs in the 65 to 75 degree range on Tuesday. 80F not out of the question in the Lower Susquehanna Valley Tuesday afternoon. There is decent model agreement in the next frontal system moving into or through the area around midweek. Beyond Wednesday, guidance shows a large divergence in the evolution of the boundary and overall precipitation pattern. Trends seem to lean toward wet vs. dry into the second half of next week but confidence is low. Temperatures are likely to cool off from Tuesday's highs before trending warmer into next weekend. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Showers and embedded thunderstorms will continue to overspread the flying area into the evening hours. Localized downpours are expected, and a few of the thunderstorms could produce strong winds. Expect widespread flight restrictions into tonight. Unsettled, showery weather will persist into Saturday and possibly Sunday as well. .Outlook... Sat...Widespread restrictions in the morning with some improvement despite continued chc of showers. Sun...Scattered showers and areas of sub-VFR. Mon-Wed...Mainly VFR with scattered showers. && .HYDROLOGY... Flash flood watch expanded westward earlier today coincident with shift/trend in the hires models and HREF mean QPF. River (small stream) flooding threat remains largely predicated on exactly where (location) the heavy rain falls. That said, still expecting widespread 1-2 inches across most of central PA. Hydro models still show minor flooding on the Swatara Creek at Harper Tavern and Middletown. The lower mainstem Susq. small streams/tribs remain very vulnerable to quick rises and most susceptible/likely to experience short duration flooding. Smaller, quick responding streams in the Juniata and WB Susq. should also be monitored for potential flooding. Several-foot rises are fcst on larger rivers with fcst crests above caution/action levels at Harrisburg and Williamsport later Saturday into Sunday. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for PAZ012-018-019- 026>028-035>037-041-042-045-046-049>053-056>059-063>066. && SYNOPSIS...La Corte NEAR TERM...DeVoir/La Corte SHORT TERM...Steinbugl LONG TERM...Martin/Steinbugl AVIATION...La Corte HYDROLOGY...
Hazardous weather outlook, Apr 19, 6:43 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service State College PA 643 PM EDT Fri Apr 19 2019 PAZ012-018-019-037-041-042-045-046-049>053-202245- Northern Clinton-Northern Centre-Southern Centre-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia- 643 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Fast moving storms may produce locally strong, gusty winds this evening into early tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ026>028-035-202245- Huntingdon-Mifflin-Juniata-Fulton- 643 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...SEVERE THUNDERSTORM WATCH 93 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Fast moving storms may produce locally strong, gusty winds this evening into early tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-202245- Warren-McKean-Potter-Elk-Cameron- 643 PM EDT Fri Apr 19 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-056-057-059-063>066-202245- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 643 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...SEVERE THUNDERSTORM WATCH 93 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Severe thunderstorms with damaging winds 60 mph or greater are possible this evening into early tonight. An isolated weak, short- lived tornado is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ058-202245- Schuylkill- 643 PM EDT Fri Apr 19 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe thunderstorms with damaging winds 60 mph or greater are possible this evening into early tonight. An isolated weak, short- lived tornado is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-025-033-034-202245- Clearfield-Cambria-Blair-Somerset-Bedford- 643 PM EDT Fri Apr 19 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Fast moving storms may produce locally strong, gusty winds and heavy rainfall this evening into tonight. Localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Apr 19, 6:10 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service State College PA
610 PM EDT FRI APR 19 2019
PAZ034-035-192245-
Bedford PA-Fulton PA-
610 PM EDT FRI APR 19 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF BEDFORD AND FULTON
COUNTIES UNTIL 645 PM EDT...
At 609 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles east of Lake Gordon to near Paw Paw to 7
miles north of Wardensville. Movement was northeast at 55 mph.
Very heavy rain and wind gusts in excess of 40 mph are possible.
Locations impacted include...
Breezewood, Warfordsburg, Clearville, New Enterprise, Everett,
McConnellsburg, Harrisonville, Big Cove Tannery, Crystal Springs,
Waterfall, Wells Tannery, Fort Littleton, Needmore, Valley-Hi,
Saluvia, Locust Grove, Barnes Gap, Sideling Hill Rest Area,
Inglesmith and Saxton.
LAT...LON 3972 7862 3974 7863 4026 7836 4017 7813
4013 7808 4012 7803 4006 7787 4001 7792
3996 7793 3973 7808 3972 7810
TIME...MOT...LOC 2209Z 215DEG 47KT 3973 7854 3958 7843 3918 7859
La CorteLocal storm report, Apr 19, 7:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
735 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 2 ESE FORT LOUDON 39.93N 77.84W
04/19/2019 FRANKLIN PA FIRE DEPT/RESCUE
WIRES DOWN ALONG THE 9700 BLOCK OF LINCOLN WAY WEST.
&&
EVENT NUMBER CTP1901212
EVANEGOLocal storm report, Apr 19, 7:42 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 3 WNW GREENCASTLE 39.81N 77.78W
04/19/2019 FRANKLIN PA FIRE DEPT/RESCUE
WIRES DOWN ALONG RABBIT ROAD NORTH NEAR UPTON.
&&
EVENT NUMBER CTP1901213
EVANEGOLocal storm report, Apr 19, 8:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
804 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 1 NW SHADE GAP 40.19N 77.88W
04/19/2019 HUNTINGDON PA FIRE DEPT/RESCUE
NUMEROUS TREES REPORTED DOWN ON COVERED BRIDGE ROAD.
&&
EVENT NUMBER CTP1901214
EVANEGOLocal storm report, Apr 19, 8:12 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
812 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 2 SSW LEWISTOWN 40.57N 77.59W
04/19/2019 MIFFLIN PA FIRE DEPT/RESCUE
TREES AND WIRES DOWN AT ROUTE 103 AND RIVER MOUNTAIN
LANE.
&&
EVENT NUMBER CTP1901215
EVANEGOLocal storm report, Apr 19, 8:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
832 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 6 NE SHADE GAP 40.24N 77.79W
04/19/2019 HUNTINGDON PA EMERGENCY MNGR
TWO OUTBUILDINGS DESTROYED AND A ROOF BLOWN OFF A BARN
IN THE 19000 BLOCK OF SHADE VALLEY ROAD.
&&
EVENT NUMBER CTP1901216
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:11 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 49 min |
| Apr 19, 8:27 PM EDT | Tornado Warning | CTP | Franklin | 16 min |
| Apr 19, 9:11 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 34 min |
| Apr 19, 9:26 PM EDT | Special Weather Statement | CTP | Montour, Sullivan | 49 min |
| Apr 19, 9:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Montour, Northumberland, Snyder | 54 min |
| Apr 19, 9:44 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Juniata, Montour, Northumberland and 5 more | 3 hr |
| Apr 19, 10:56 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Sullivan | 3 hr |
| Apr 20, 12:24 AM EDT | Areal Flood Advisory | CTP | Tioga | 4 hr |
| Apr 20, 3:43 PM EDT | Special Weather Statement | CTP | Warren | 32 min |
| Apr 20, 4:33 PM EDT | Special Weather Statement | CTP | Warren | 42 min |
| Apr 20, 7:25 PM EDT | Special Weather Statement | CTP | Elk | 35 min |
| Apr 20, 7:37 PM EDT | Special Weather Statement | CTP | McKean | 23 min |
| Apr 20, 7:59 PM EDT | Special Weather Statement | CTP | Elk | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.